MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-23
Medical Device Problem Codes Stretched (1601); Device Damaged by Another Device (2915); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the proximal left circumflex (plcx) artery with heavy calcification and heavy tortuosity.The 3.5x23mm xience skypoint stent was advance on a non-abbott guide wire (gw) to the target lesion with resistance due to the anatomy.The xience skypoint stent was implanted at the target lesion; however, when the non-abbott gw was attempted to be removed, the gw was noted to be stuck with the implanted stent and the stent became elongated.Therefore, a snare was used to remove the stent and gw.The procedure ended and the procedure was noted to have taken 4 hours due to the stuck gw.There was no adverse patient sequela and a delay was reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported difficulties and treatment appears to be related to operational context of the procedure.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H10: user facility medwatch report number not provided.
 
Event or Problem Description
Subsequent to the initially filed report, the following additional information was received: user facility medwatch report received that states "wire was inserted into the circumflex lesion.Ivus inserted into the circumflex lesion, ivus inserted but wouldn't cross.Physician tried ballooning vessel open.Ivus then showed heavy calcification lithotripsy performed.Stent was then inverted but would not advance.Guide catheter inserted to help.Stent was then successfully placed when trying to remove stent and balloon and wire.It got stuck in the stent struts.This caused elongation of the stent.A balloon and different guide catheter and balloon were utilized to try and free wired/stent.It was at this point; the guide wire tip broke off.Ct surgery consulted for additional ideas/help.Physician attempted to snare wire.After upsizing snare, physician was able to snare the broke off wire.Physician was then able to snare the elongated stent for removal.No harm came to the patient.Remained hemodynamically stable.The patient was admitted to sicu for observation and was discharged the next day." no additional information was provided.
 
Additional Manufacturer Narrative
Corrected b5, h10.Medwatch report attached.
 
Event or Problem Description
Subsequent to the previous final report filed, an additional medwatch form was received, medwatch number is mw5172946, stating "wire was inserted into the circumflex lesion.Iv us inserted but would not cross.Physician tried ballooning vessel open.Is us then showed heavy calcification.Lithotripsy performed.Stent was then inserted but would not advance.Guide catheter inserted to help.Stent was then successfully placed.When trying to remove stent balloon and wire, it got stuck in the stent struts.Intervention to remove was successful.Patient harm avoided." no additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22440041
Report Number2024168-2025-06995
Device Sequence Number11948457
Product Code NIQ
UDI-Device Identifier08717648233418
UDI-Public(01)08717648233418(17)280217(10)5022641
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1804350-23
Device Catalogue Number1804350-23
Device Lot Number5022641
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer07/09/2025
07/31/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date07/29/2025
08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: RUNTHROUGH (TERUMO).
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight72 KG
Patient EthnicityNon Hispanic
Patient RaceWhite